I had my thyroid removed 2 years ago because of cancer. I am experiencing dry skin all over and I get an itchy burning sensation around my nose. As trival as this sounds after what I've dealt with for the last two years, the itchy burning around my nose gets very uncomfortable, it drives me nuts to be blunt. This has been going on for about 3 months. I was wondering if this was a problem with my Synthoid or simply menopause. I haven't had a period for about 2 months and before that it waited 3 months so it could be menopause, I am 48 years old. Has anyones else experience this.
I am not sure that it is related to synthyroid or menopause.
The other day the side of my nose where glasses sit, bugged my like crazy. Between a slight itch and just plain comfortable feeling. It surpassed. Sometimes a little spot on my forehead near hair line itches like crazy too, however surpassed.
I get itchy/burn from too high doses, for me, of niacin. I also breakout and itch on the sides of my boobies with scented under arm deodorants. Some shampoos will make my scalp itch and if my hair is long enough to where it hits my skin makes that area where the hair touches itch too. If I see ants and especially if one gets on me, just one, I itch like crazy. Sun blocks too.
Itching can be from just about anything. Could be from products or something you are using.
Just my personal opinion and/or experience. Always discuss your health issue with your doctor , always adhere to your doctors advise and, you always have the right to a second opinion. Nothing is a 100% or a 100%, 100% of the time. However, we are not all alike!
1990 - Hyper/Graves'
1997 - Dia/RAI
1997 - MVP - Mitral Valve Prolapse
1999 - TED - slight Thyroid Eye Disease
1999 - Visible Nodule (suspect Marine-Lenhart-Syndrom/hyperfunctioning nodule)
2000 - SAS - Short Attention Span (short, spaced paragraphs, sweet and to the point helps)
2002 - IED - Intermittent Explosive Disorder (Graves' Range)
2007 - A-ITP (suspect)
Are your thryoid levels ok? Have they been tested lately? If all ok there then I'd say some dry skin is going on and can be from menopause or who knows but is very annoying. Perhaps a little bit of otc Cortisone cream for a few days will help to get rid of the inflammation that may be causing the itch in the first place and followup over the cortisone with Aquaphor brand cream (it is primarily mineral oil but used great for eczema on sensitive skins) .. they sell a knockoff brand at CVS for less $ ... see if that helps.
Could be underlying eczema going on in response to who knows what .. but the cortisone may help it but don't use it long-term on the face.
Otherwise a dermatologist can prescribe a cream to help this ...
Last year (out of the blue) my dermatologist did a mole check (routine .. I go 2X yr bcz of funky moles I have to have removed that are atypical for melanoma) he commented how dry my entire body was and prescribed a cream that helps alot ... looking back that was beginning of my thyroid complaints even though they said they weren't from they thyroid guess what ...........looking back now they are even though the #'s were "normal" .. I'll post more when the boards come back up but instead of dropping, my levels since surgery have gone up alot and so have my symptoms that I've been complaining about for a year!!!!! THEY GOT WORSE AND I DID NOT KNOW MY #'s rose instead of declining on the Synthroid so now they conclude, yes it is hypo ...... ok I told them so last year and it fell on deaf ears. UGH.
I know this is an old thread for anyone to see Synthroid has acacia in it, and lactose, so if your feeling itchy with rash or hives your allergic to it, I did my research and Acacia comes from the tree brush family, so if you have allergies, your going to be affected by it mostly during allergy season, because that is when I started itch being on this med for 4 months today Im skipping my doses till monday to see if the itching subsides, so I can wait for a switch from my doctor to hypoallergenic one which is Tirsoint, or the chemical free one, I am not big on taking meds because I know everything has side effects, but I have to with the thyroid symptoms, I would of started on the Armour one but my finances are shot right now, I am going holistic asap when I can !! with my foods and everything !!! good luck every one try something different so u dont suffer ne more
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.